Alert archive / Colorado / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 178, NWS Goodland, KS

August 6, 2006Kit Carson County, Colorado

NWS Goodland, KS issued this severe thunderstorm warning at Aug 6, 2006, 6:59 PM MDT for Kit Carson County, Colorado. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 6, 2006, 6:59 PM MDT (00:59 UTC)
Expired
Aug 6, 2006, 7:37 PM MDT
In force
38 min
Issued by
NWS Goodland, KS
Area
Counties, with a storm outline in the text

County Kit Carson County, CO

The radar

The Goodland radar (KGLD), 78 km from the middle of the area, began a volume at 01:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 1:59 PM MDT, 5 hours earlier.

Area forecast discussion, Aug 6, 1:59 PM MDT, 5 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
159 PM MDT SUN AUG 6 2006

.DISCUSSION...
ONGOING TSRA ACROSS THE FAR NRN ZONES HAVE BEEN ANCHORED ALONG A
H85 FRONTAL ZONE AIDED BY A DEPARTING MIDLVL S/WV TROF. ADDITIONAL
SHRA/TSRA NOW DEVELOPING ACROSS THE CO ZONES...WEDGED WITHIN THE
SFC AND H85 FRONTAL ZONE...AHEAD OF AN APPROACHING MID-LVL S/WV
TROF CURRENTLY LOCATED OVER CNTRL CO. CONCERN FOR THE NEXT 12-24
HRS DEALS WITH PRECIP COVERAGE. RAISED POPS ACROSS THE NRN AND WRN
ZONES FOR TONIGHT AS CURRENT ISC THINKING IS FOR THE ACTIVITY IN
ERN CO TO EXPAND IN COVERAGE AS THE TSRA INTERACT WITH THE H85
FRONTAL ZONE. THE OTHER AREA OF INTEREST LIES ACROSS THE SRN AND
ERN FLANK OF THE CWA ALONG THE SFC COLD FRONT. A RELATIVELY
UNSTABLE AIRMASS EXISTS IMMEDIATELY ALONG AND SOUTH OF THE FRONT
WITH HIGH TEMPS REACHING CONVECTIVE TEMPS. THUS TSRA NOW
DEVELOPING ALONG THE FRONT AND CONTINUING THROUGH THIS AFTERNOON.
THE ACTIVITY SHOULD MOVE NORTHEAST INTO NCNTRL KS/SCNTRL NE THIS
EVENING. THAT LEAVES THE CNTRL PORTION OF THE CWA CAUGHT IN THE
MIDDLE AND THE HARDEST TO PIN DOWN WHETHER RAIN OR NO RAIN FOR
TONIGHT. LEFT CHANCE POPS BUT THAT MAY NEED TO BE ADJUSTED BY THE
EVENING SHIFT BASED ON TRENDS IN THE 88D DATA.

TOMORROW THE FRONTAL BNDRY WILL STILL BE ACROSS THE CWA ALLOWING
FOR ANOTHER ROUND OF AFTERNOON AND EVENING SHRA/TSRA. INHERITED
FCST APPEARS TO REFLECT THIS THINKING SO POPS WERE LEFT INTACT.
THE FRONTAL ZONE IS PROGGED TO MIX NORTH OF TUESDAY IN RESPONSE TO
RETURN FLOW AS A LARGE SFC HIGH TRANSLATES OUT OF THE NRN PLAINS
TOWARDS THE WRN GLAKES. RELATIVELY HOT TEMPS WILL RETURN TO THE
REGION SOUTH OF THE RETREATING FRONT AND REMAIN HOT THROUGH THE
EXTENDED PERIODS. THE GFS HAS A COLD FRONT NEARING THE REGION LATE
NEXT WEEKEND. PERHAPS THAT MAY PROVE TO BE A PRECIP PRODUCER FOR
NW KS.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
NE...NONE.
CO...NONE.
&&

05
Hazardous weather outlook, Aug 6, 10:47 AM MDT, 8 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1047 AM MDT SUN AUG 6 2006

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-071300-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1147 AM CDT SUN AUG 6 2006 /1047 AM MDT SUN AUG 6 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL EXTEND FROM NEAR HAYS KANSAS TO KIT CARSON
COLORADO BY THE MID AFTERNOON. THUNDERSTORMS WILL FORM ALONG THE
FRONT...MAINLY AFTER 2 PM MDT (3 PM CDT). THE AIR MASS WILL BE
UNSTABLE...ESPECIALLY EAST OF A TRENTON NEBRASKA TO LEOTI KANSAS
LINE. WIND SHEAR WILL BE MARGINAL FOR SEVERE STORMS...BUT A FEW
STORMS MAY PRODUCE SEVERE HAIL AND GUSTY WINDS. THE BEST CHANCE OF
SEVERE STORMS WILL BE NEAR THE KANSAS/NEBRASKA BORDER EAST OF
BENKELMAN NEBRASKA. DUE TO THE MOIST AIR MASS...SOME STORMS WILL
ALSO PRODUCE LOCALLY HEAVY RAIN. STORMS WILL MOVE TO THE NORTH AT 15
MPH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE AGAIN POSSIBLE MONDAY AFTERNOON THROUGH MONDAY
NIGHT. THE PRIMARY THREATS FROM THESE STORMS WILL BE LOCALLY HEAVY
RAINFALL AS THEY MOVE TOWARD THE NORTHEAST AT 10 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING
NEAR THE KANSAS/NEBRASKA BORDER.

MENTZER

In the hours before

Special weather statement, Aug 6, 5:14 PM MDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
514 PM MDT SUN AUG 6 2006

COZ092-062345-
CHEYENNE COUNTY-
514 PM MDT SUN AUG 6 2006

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR CHEYENNE COUNTY IN EAST CENTRAL COLORADO...

AT 513 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CHEYENNE WELLS...OR 29 MILES WEST OF SHARON
SPRINGS...MOVING NORTH AT 15 MPH.

PENNY SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 145 AND 167.

MCGUIRE
Local storm report, Aug 6, 5:30 PM MDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
530 PM MDT SUN AUG 06 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0527 PM     HAIL             1 SW JENNINGS           39.67N 100.31W
08/06/2006  E1.00 INCH       DECATUR            KS   PUBLIC

&&

BOYD
Local storm report, Aug 6, 5:34 PM MDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
534 PM MDT SUN AUG 06 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     HAIL             JENNINGS                39.68N 100.29W
08/06/2006  M0.75 INCH       DECATUR            KS   TRAINED SPOTTER

&&

BOYD
Local storm report, Aug 6, 5:46 PM MDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
546 PM MDT SUN AUG 06 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     TSTM WND DMG     JENNINGS                39.68N 100.29W
08/06/2006                   DECATUR            KS   TRAINED SPOTTER

            10 INCH TREE BRANCHES DOWN

&&

BOYD
Special weather statement, Aug 6, 5:50 PM MDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
550 PM MDT SUN AUG 6 2006

COZ091-092-070015-
CHEYENNE COUNTY-KIT CARSON COUNTY-
550 PM MDT SUN AUG 6 2006

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR CHEYENNE COUNTY IN EAST CENTRAL COLORADO AND KIT
CARSON COUNTY IN EAST CENTRAL COLORADO...

AT 547 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES NORTH OF CHEYENNE WELLS...OR 23 MILES
SOUTH OF BURLINGTON...MOVING NORTH AT 10 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 157 AND 177.

MCGUIRE
Local storm report, Aug 6, 6:16 PM MDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
616 PM MDT SUN AUG 06 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0552 PM     TSTM WND GST     4 SE NORCATUR           39.79N 100.13W
08/06/2006  E60 MPH          NORTON             KS   TRAINED SPOTTER

&&

BOYD

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 4:14 PM MDTSevere Thunderstorm WarningGLDCheyenne46 min
Aug 7, 5:14 PM MDTSevere Thunderstorm WarningGLDGove, Sheridan31 min
Aug 7, 5:35 PM MDTSevere Thunderstorm WarningGLDSheridan55 min
Aug 7, 5:51 PM MDTSevere Thunderstorm WarningGLDThomas36 min
Aug 7, 5:52 PM MDTTornado WarningGLDThomas24 min
Aug 7, 3:53 PM MDTSevere Thunderstorm WarningGLDYuma43 min
Aug 7, 5:30 PM MDTSevere Thunderstorm WarningGLDYuma48 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.